Psycho-Babble Medication Thread 1120874

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Seizures cause intense fear?

Posted by jay2112 on October 22, 2022, at 16:17:55

I hate posts like mine...they make me out to seem like a hypochondriac..lol. But, I was reading of a particular type of seizure that has minor physical effects, but gives you a feeling of impending doom, and also causes your sense of smell to change. Now, yes, I get these things very, very often (have for over a decade). I was going to ask my doctor for an EEG (is that the one?) where they attach little electrodes to your scalp which can sense electrical activity/seizure?

Thanks,
Jay

 

Re: Seizures cause intense fear?

Posted by undopaminergic on October 23, 2022, at 9:53:48

In reply to Seizures cause intense fear?, posted by jay2112 on October 22, 2022, at 16:17:55

> I hate posts like mine...they make me out to seem like a hypochondriac..lol. But, I was reading of a particular type of seizure that has minor physical effects, but gives you a feeling of impending doom, and also causes your sense of smell to change. Now, yes, I get these things very, very often (have for over a decade). I was going to ask my doctor for an EEG (is that the one?) where they attach little electrodes to your scalp which can sense electrical activity/seizure?
>

Yes, that's EEG. Do you find that anticonvulsants (like carbamazepine) have any effect on these symptoms?

-undopaminergic

 

Re: Seizures cause intense fear? undopaminergic

Posted by jay2112 on October 23, 2022, at 18:18:36

In reply to Re: Seizures cause intense fear?, posted by undopaminergic on October 23, 2022, at 9:53:48


>
> Yes, that's EEG. Do you find that anticonvulsants (like carbamazepine) have any effect on these symptoms?
>
> -undopaminergic
>

Yes, I respond fairly good to carbamazepine. I also take clonazepam, which even though a benzo, is considered an anticonvulsant. The only other things that might lower the seizure threshold that I take are 75mg of Effexor, 15mg of Remeron, 50mg of Nozinan (old antipsychotic that is very good for my nausea and stomach pain.) I also take 1mg of risperidone prn.

So, it wouldn't hurt to get one done, no? Back when I first started on psych meds 1990 or so, it was standard for everyone to have these. But now, since they prescribe meds like candy, they don't seem to do these anymore. Psychiatry was very different 30 years ago..it seemed to be taken much more seriously.

Jay

 

Re: Seizures cause intense fear?

Posted by undopaminergic on October 24, 2022, at 11:09:09

In reply to Re: Seizures cause intense fear? undopaminergic, posted by jay2112 on October 23, 2022, at 18:18:36

>
> >
> > Yes, that's EEG. Do you find that anticonvulsants (like carbamazepine) have any effect on these symptoms?
> >
> > -undopaminergic
> >
>
> Yes, I respond fairly good to carbamazepine.

Yes, but what about the specific symptoms under discussion? The possible seizures that manifest as fear?

> I also take clonazepam, which even though a benzo, is considered an anticonvulsant.
>

Yes, benzos and barbiturates are used as anticonvulsants.

> The only other things that might lower the seizure threshold that I take are 75mg of Effexor, 15mg of Remeron, 50mg of Nozinan (old antipsychotic that is very good for my nausea and stomach pain.) I also take 1mg of risperidone prn.
>

Anticonvulsants are supposed to *raise* the seizure threshold. I don't know how it is affected by the other drugs you mention.

Nozinan sounds more like a nasal decongestant than an antipsychotic ;) It was offered to me in the past as a PRN hypnotic. Now I have Seroquel for the same purpose, but that's really pointless (to add another antihistamine) as I'm given clozapine and trimipramine.

-undopaminergic

 

Re: Seizures cause intense fear? undopaminergic

Posted by jay2112 on October 27, 2022, at 0:02:41

In reply to Re: Seizures cause intense fear?, posted by undopaminergic on October 24, 2022, at 11:09:09

> >
> > >
> > > Yes, that's EEG. Do you find that anticonvulsants (like carbamazepine) have any effect on these symptoms?
> > >
> > > -undopaminergic
> > >
> >
> > Yes, I respond fairly good to carbamazepine.
>
> Yes, but what about the specific symptoms under discussion? The possible seizures that manifest as fear?
>
> > I also take clonazepam, which even though a benzo, is considered an anticonvulsant.
> >
>
> Yes, benzos and barbiturates are used as anticonvulsants.
>
> > The only other things that might lower the seizure threshold that I take are 75mg of Effexor, 15mg of Remeron, 50mg of Nozinan (old antipsychotic that is very good for my nausea and stomach pain.) I also take 1mg of risperidone prn.
> >
>
> Anticonvulsants are supposed to *raise* the seizure threshold. I don't know how it is affected by the other drugs you mention.
>
> Nozinan sounds more like a nasal decongestant than an antipsychotic ;) It was offered to me in the past as a PRN hypnotic. Now I have Seroquel for the same purpose, but that's really pointless (to add another antihistamine) as I'm given clozapine and trimipramine.
>
> -undopaminergic
>

You didn't get what I was saying. All of those other meds I mention are pro-convulsant, so I am on many that may CAUSE seizures.

Nozinan, to me, is much better than Seroquel. Seems to have a much better side-effect profile, whereas Seroquel always caused me to have akathisia. They use it in palliative care quite a bit here in Canada. In oncology, it's a good combo with pain meds.

Jay

 

Re: Seizures cause intense fear? jay2112

Posted by undopaminergic on October 27, 2022, at 3:17:41

In reply to Re: Seizures cause intense fear? undopaminergic, posted by jay2112 on October 27, 2022, at 0:02:41

> >
> > > The only other things that might lower the seizure threshold that I take are 75mg of Effexor, 15mg of Remeron, 50mg of Nozinan (old antipsychotic that is very good for my nausea and stomach pain.) I also take 1mg of risperidone prn.
> > >
> >
> > Anticonvulsants are supposed to *raise* the seizure threshold. I don't know how it is affected by the other drugs you mention.
> >
>
> You didn't get what I was saying. All of those other meds I mention are pro-convulsant, so I am on many that may CAUSE seizures.
>

Yes, I misunderstood, but you said "the only *other* things [than carbamazepine] that might lower the seizure threshold". I interpret that as meaning "carbamazepine *and* other things".

You did not comment on my question as to whether carbamazepine (and other anticonvulsants) have an effect on the possible seizures that manifest as fear. That was the original topic of this thread.

-undopaminergic

 

Re: Seizures cause intense fear?

Posted by jay2112 on October 27, 2022, at 18:39:40

In reply to Re: Seizures cause intense fear? jay2112, posted by undopaminergic on October 27, 2022, at 3:17:41

> > >
> > > > The only other things that might lower the seizure threshold that I take are 75mg of Effexor, 15mg of Remeron, 50mg of Nozinan (old antipsychotic that is very good for my nausea and stomach pain.) I also take 1mg of risperidone prn.
> > > >
> > >
> > > Anticonvulsants are supposed to *raise* the seizure threshold. I don't know how it is affected by the other drugs you mention.
> > >
> >
> > You didn't get what I was saying. All of those other meds I mention are pro-convulsant, so I am on many that may CAUSE seizures.
> >
>
> Yes, I misunderstood, but you said "the only *other* things [than carbamazepine] that might lower the seizure threshold". I interpret that as meaning "carbamazepine *and* other things".
>
> You did not comment on my question as to whether carbamazepine (and other anticonvulsants) have an effect on the possible seizures that manifest as fear. That was the original topic of this thread.
>
> -undopaminergic
>

Yes, I get what you are saying. No biggie,,lol. I do find the carbamazepine is a 'must' med for me.
I tried depakote/epival with very little success.
I may try some of the other anticonvulsants.Lamictal was a no-go with me.

Jay


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.